Alert archive / Louisiana / Tornado Warnings in 2004
Tornado Warning 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jun 1, 2004, 2:08 PM CDT for Lafayette Parish, Louisiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 2:08 PM CDT (19:08 UTC)
- Expired
- Jun 1, 2004, 2:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Lafayette Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 9:50 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3602 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
631 WFUS54 KLCH 011908 TORLCH LAC055-011930- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 207 PM CDT TUE JUN 1 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA * UNTIL 230 PM CDT * AT 206 PM CDT...THE PUBLIC REPORTED A TORNADO NEAR DUSON...MOVING SOUTHEAST AT 15 MPH. * THIS STORM WILL BE NEAR... SCOTT BY 225 PM CDT LAFAYETTE...CARENCRO BY 230 PM CDT TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3033 9208 3019 9222 3012 9202 3030 9197 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jun 1, 9:05 AM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jun 1, 9:05 AM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 905 AM CDT TUE JUN 1 2004 .DISCUSSION...STORMS ASSOCD WITH MCS MOVING THRU RAPIDES AND AVOYELLES PARISHES THIS AM...STORMS ARE FIRING ALONG FRNTL BNDRY. THIS AREA OF STORMS IS EXPECTED TO WEAKEN OVER THE NEXT SEVERAL HOURS. MORNING SOUNDING RATHER WET WITH PRECIP WATER AROUND 1.75 INCHES AND CAPES ABV 5000 J/KG...WITHOUT SOUNDING GETTING MODIFIED. CURRENT ZONES LOOK TO BE ON TRACK AND HAVE NO PLANS FOR UPDATING AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... LCH 89 76 90 74 / 40 20 40 20 BPT 89 77 91 76 / 40 20 40 20 AEX 88 72 90 71 / 40 20 40 20 LFT 89 74 90 73 / 40 20 40 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && KUYPER
Hazardous weather outlook, Jun 1, 5:20 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 AM CDT TUE JUN 1 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 021100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 520 AM CDT TUE JUN 1 2004 .DAY ONE...TODAY AND TONIGHT... A CHANCE FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN TODAY. WITH A VERY UNSTABLE AIRMASS IN PLACE AND FAVORABLE UPPER AIR SUPPORT...A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGHOUT THE WEEK. AT THIS TIME HOWEVER...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. MARCOTTE
In the hours before
Local storm report, Jun 1, 1:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
154 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL MIRE 30.30N 92.19W
06/01/2004 0.75 INCH ACADIA LA PUBLIC
REPORTED BY MIRE ELEMENTARY SCHOOL.
&&
THMLocal storm report, Jun 1, 2:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
200 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0157 PM HAIL 2 E DUSON 30.23N 92.16W
06/01/2004 1.00 INCH LAFAYETTE LA LAW ENFORCEMENT
REPORTED BY SHERIFFS DEPT.
0157 PM HAIL 2 E DUSON 30.23N 92.16W
06/01/2004 0.75 INCH LAFAYETTE LA LAW ENFORCEMENT
REPORTED BY DUSON PD.
&&
THMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:44 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette | 61 min |
| Jun 1, 2:40 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 65 min |
| Jun 1, 2:48 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 42 min |
| Jun 1, 3:29 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 31 min |
| Jun 1, 3:36 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 54 min |
Nearby
Tornado Warnings in Louisiana, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.